MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. RSP SHOULDER; RSP MONOBLOCK HEMI ADAPTER W/RETAINING SCREW

ENCORE MEDICAL, L.P. RSP SHOULDER; RSP MONOBLOCK HEMI ADAPTER W/RETAINING SCREW
Catalog Number 510-99-000
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/29/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to a failed hemi shoulder; the surgeon converted to a reverse shoulder.
 
Additional Manufacturer Narrative
The suspect medical device and concomitant product were transposed on the initial medical device report.Manufacturer narrative: the reason for this revision surgery was the patient's hemi shoulder failed.The in-vivo length of service for the patient's implant was 4.4 months.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.Initial or prolonged hospitalization was required.The device was disposed of at the hospital and not made available to (b)(4) for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing history of this part.All critical dimensions and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed to be non-product related.The root cause for the hemi failure was not reported.The scope of this investigation is limited without having the parts available to (b)(4) for evaluation.Other conditions, root cause, relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
RSP MONOBLOCK HEMI ADAPTER W/RETAINING SCREW
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5975166
Report Number1644408-2016-00693
Device Sequence Number421857
Product Code KWS
UDI-Device Identifier00888912145206
UDI-Public(01)00888912145206
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111735
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue Number510-99-000
Device Lot Number639G1068
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/23/2016
Supplement Report FDA Received Date10/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
510-99-000,LOT 639G1068
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age43 YR